Alert archive / Oklahoma / Special Weather Statements in 2014
Special Weather Statement, NWS Amarillo, TX
NWS Amarillo, TX issued this special weather statement at Aug 27, 2014, 6:21 PM CDT for Beaver County, Oklahoma. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 27, 2014, 6:21 PM CDT (23:21 UTC)
- Expired
- Aug 27, 2014, 7:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Amarillo, TX
County Beaver County, OK
The radar
The Dodge City radar (KDDC), 125 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 27, 6:30 PM CDT | TSTM WND DMG | 6 W Elmwood, OK | 13 POWER POLES LEANING OR DOWNED ALONG HWY 412. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.4 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -171 J/kg
- Mixed-layer LCL
- 1206 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
022 WWUS84 KAMA 272321 SPSAMA SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 621 PM CDT WED AUG 27 2014 OKZ003-280000- BEAVER OK- 621 PM CDT WED AUG 27 2014 ...SIGNIFICANT WEATHER ADVISORY FOR BEAVER COUNTY UNTIL 700 PM CDT... AT 618 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF BALKO...OR 15 MILES NORTHEAST OF PERRYTON...MOVING NORTH AT 35 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... BEAVER... MOCANE... KNOWLES... FORGAN... FLORIS... ELMWOOD... BALKO... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3650 10039 3650 10077 3700 10070 3700 10001 TIME...MOT...LOC 2321Z 196DEG 29KT 3658 10063 $$ LG
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this special weather statement went out at Aug 27, 3:54 PM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Aug 27, 3:54 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 354 PM CDT WED AUG 27 2014 .SHORT TERM... SHOWERS AND THUNDERSTORMS ARE INCREASING IN COVERAGE THIS AFTERNOON ACROSS THE TEXAS AND OKLAHOMA PANHANDLES AS THE AREA IS UNDER A SUBTROPICAL MOISTURE PLUME HEAD OF AN UPPER LOW CURRENTLY NEAR THE FOUR CORNERS REGION. WHILE THE MAIN SEVERE THREAT WILL BE NEAR A QUASI-STATIONARY FRONTAL BOUNDARY OVER WESTERN NE AND NORTHWEST KS...LATEST SPC MESOSCALE ANALYSIS INDICATES CAPE VALUES AROUND 1000-2000 J/KG. THIS CAN SUPPORT A FEW STRONG TO SEVERE STORMS CAPABLE OF PRODUCING SMALL HAIL AND BRIEF GUSTY WINDS HOWEVER THE OVERALL THREAT FOR SEVERE WX WILL BE LIMITED BY WEAK SHEAR. THE INFLUENCE OF THE SUBTROPICAL MOISTURE /COURTESY IN PART BY HURRICANE MARIE/ RAISES CONCERNS FOR HEAVY RAINFALL AND FLASH FLOODING...ESPECIALLY OVER THE NORTHEAST AREAS OF THE PANHANDLES WHERE NEARLY 3 INCHES OF RAINFALL FELL IN SPOTS. HOWEVER DESPITE THIS...HAVE HELD OFF ON ISSUING A FLASH FLOOD WATCH GIVEN THE SPOTTY NATURE OF HEAVY RAINFALL THE PAST SEVERAL DAYS. ALSO MODEL GUIDANCE HAS BACKED OFF ON WIDESPREAD RAINFALL OVER THE AREA BUT WITH THE SYNOPTIC SET UP AND ABUNDANT ATMOSPHERIC MOISTURE...SEE NO REASON WHY STORMS WILL NOT DEVELOP THROUGH THE LATE EVENING HOURS. STORMS ARE ONCE AGAIN EXPECTED TO PULSE UP DUE TO STRONG DAYTIME HEATING THEN START TO DIMINISH IN COVERAGE AFTER SUNSET. CONVECTION DEVELOPING ALONG THE HIGHER TERRAIN TO OUR WEST CAN MAKE ITS WAY INTO THE AREA LATE TONIGHT AS SOUTHWEST UPPER FLOW CONTINUES TO TAP INTO THE SUBTROPICAL MOISTURE WHILE BROAD SCALE FORCING CONTINUES AHEAD OF THE UPPER LOW. THE POTENTIAL FOR HEAVY RAINFALL AND POSSIBLE SEVERE STORMS WILL BE MAXIMIZED THURSDAY THROUGH EARLY FRIDAY AS THE UPPER LOW SLIDES EAST ACROSS THE CENTRAL PLAINS. A WEAK COLD FRONT WILL PUSH ACROSS THE AREA WHERE IT WILL STALL SOUTH OF THE SOUTHERN TX PANHANDLE. FORCING FOR ASCENT WILL INCREASE AS THE UPPER LOW ADVANCES FURTHER TO THE EAST WHILE THE COLD FRONT WILL ALSO AID IN PROVIDING LIFT FOR STORM DEVELOPMENT. KEPT HIGHEST POPS OVER THE EASTERN ZONES THURSDAY WHERE THE HIGHER MOISTURE WILL BE LOCATED. MODEL FORECAST SOUNDINGS INDICATE PWATS INCREASE TO ABOVE 2 STANDARD DEVIATIONS BY THURSDAY EVENING...SUPPORTING THE POSSIBILITY FOR HEAVY RAINFALL AND FLASH FLOODING. WILL HAVE TO SEE HOW WIDESPREAD THE HEAVY RAINFALL TONIGHT WILL BE BEFORE ISSUING A FLASH FLOOD WATCH FOR THIS PERIOD. MODEL FORECAST SOUNDINGS ALSO INDICATE AN INCREASE IN INSTABILITY AND SHEAR...INCREASING THE THREAT FOR THE STORMS TO BECOME SEVERE. .LONG TERM... SHOWERS AND THUNDERSTORMS WILL LIKELY BE ONGOING FRIDAY MORNING BUT WILL GRADUALLY DIMINISH THROUGHOUT THE DAY AS THE LARGE SCALE LIFT PROVIDED BY THE UPPER LOW DIMINISHES AS IT MOVES EAST OF THE AREA. THE FRONT WILL REMAIN NEARBY AND POSSIBLY EVEN LIFT TO THE NORTH HELPING TO GENERATE SCATTERED SHOWERS AND THUNDERSTORMS THROUGHOUT THE DAY. HAVE NOT MADE TOO MANY CHANGES TO THE EXTENDED FORECAST BEYOND FRIDAY WITH ZONAL FLOW BECOMING ESTABLISHED ACROSS THE SOUTHERN PLAINS. SOUTHERLY WINDS NEAR A SURFACE TROUGH WILL BOOST TEMPS BACK WELL INTO THE 90S TOWARD THE END OF THE HOLIDAY WEEKEND. THE PASSAGE OF AN UPPER TROUGH OVER THE NORTHERN PLAINS MAY PUSH ANOTHER COLD FRONT INTO THE AREA ON LABOR DAY. AT THIS POINT THIS FRONT DOES NOT LOOK TO DO TOO MUCH BESIDE PROVIDING A WIND SHIFT SO HAVE KEPT THE GOING FORECAST DRY BEYOND FRIDAY. CLK && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 66 86 63 86 64 / 40 50 50 30 20 BEAVER OK 69 90 64 89 66 / 30 70 70 30 30 BOISE CITY OK 61 85 57 87 62 / 30 50 50 20 10 BORGER TX 69 88 66 89 68 / 40 50 50 30 20 BOYS RANCH TX 65 90 60 88 64 / 40 40 40 20 20 CANYON TX 65 86 62 86 63 / 40 50 50 20 20 CLARENDON TX 69 87 65 87 68 / 40 50 50 30 30 DALHART TX 60 87 58 86 60 / 30 40 40 20 10 GUYMON OK 65 89 62 91 64 / 30 60 60 30 20 HEREFORD TX 63 87 60 86 61 / 40 40 40 20 20 LIPSCOMB TX 69 87 64 90 66 / 40 70 70 30 30 PAMPA TX 67 86 65 87 66 / 50 60 60 30 30 SHAMROCK TX 70 90 65 89 67 / 40 70 70 30 30 WELLINGTON TX 71 91 65 90 67 / 40 70 70 30 30 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 08/05
Hazardous weather outlook, Aug 27, 3:00 PM CDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 300 PM CDT WED AUG 27 2014 OKZ001>003-TXZ001>020-281100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 300 PM CDT WED AUG 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. PERIODS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE TEXAS AND OKLAHOMA PANHANDLES THROUGH LATE TONIGHT. NO ORGANIZED OR WIDESPREAD SEVERE WEATHER IS EXPECTED...BUT A FEW STORMS MAY POSE A THREAT FOR LOCALIZED AND BRIEF DAMAGING WIND GUSTS. THE PRIMARY THREAT HOWEVER WILL BE THE POTENTIAL FOR LOCALLY HEAVY RAINFALL WHICH MAY RESULT IN INSTANCES OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. INTERMITTENT PERIODS OF THUNDERSTORMS ARE EXPECTED TO OCCUR OVER MUCH OF THE TEXAS AND OKLAHOMA PANHANDLES THROUGH FRIDAY NIGHT. THE MOST LIKELY TIMEFRAME FOR SEVERE STORMS WILL BE LATE THURSDAY...WHEN SOME STORMS MAY PRODUCE DAMAGING WIND GUSTS AND LARGE HAIL UP TO THE SIZE OF HALF DOLLARS. OTHERWISE...THE RISK OF ORGANIZED HEAVY RAINFALL AND FLASH FLOODING MAY INCREASE BY THURSDAY NIGHT AND EARLY FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND LOCAL OFFICIALS ARE ASKED TO RELAY REPORTS OF SEVERE WEATHER...INCLUDING INFORMATION ABOUT FLOODING OR FLASH FLOODING...TO THE NATIONAL WEATHER SERVICE OFFICE IN AMARILLO. CLK
In the hours before
Special weather statement, Aug 27, 3:19 PM CDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 319 PM CDT WED AUG 27 2014 TXZ012-272100- POTTER TX- 319 PM CDT WED AUG 27 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL POTTER COUNTY UNTIL 400 PM CDT... AT 318 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 8 MILES NORTH OF AMARILLO...MOVING NORTH AT 15 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF CENTRAL POTTER COUNTY. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN. LAT...LON 3551 10193 3548 10164 3525 10175 3527 10195 TIME...MOT...LOC 2019Z 192DEG 13KT 3533 10183 KB
Special weather statement, Aug 27, 3:34 PM CDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 334 PM CDT WED AUG 27 2014 TXZ015-020-272130- COLLINGSWORTH TX-WHEELER TX- 334 PM CDT WED AUG 27 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COLLINGSWORTH AND SOUTHEASTERN WHEELER COUNTIES UNTIL 430 PM CDT... AT 331 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 3 MILES EAST OF SHAMROCK...MOVING NORTHEAST AT 15 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... SHAMROCK... TWITTY... THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 160 AND 176. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN. LAT...LON 3516 10032 3545 10024 3541 9999 3506 10000 TIME...MOT...LOC 2034Z 204DEG 13KT 3523 10018 KB
Special weather statement, Aug 27, 3:47 PM CDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 347 PM CDT WED AUG 27 2014 OKZ002-003-272130- BEAVER OK-TEXAS OK- 347 PM CDT WED AUG 27 2014 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BEAVER AND EASTERN TEXAS COUNTIES UNTIL 430 PM CDT... AT 345 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 3 MILES SOUTHEAST OF HARDESTY...OR 20 MILES EAST OF GUYMON...MOVING NORTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... HOOKER... HARDESTY... ADAMS... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3682 10080 3650 10105 3650 10137 3688 10124 TIME...MOT...LOC 2048Z 211DEG 26KT 3661 10114 LG
Special weather statement, Aug 27, 3:59 PM CDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 359 PM CDT WED AUG 27 2014 TXZ007-008-012-013-272200- CARSON TX-HUTCHINSON TX-MOORE TX-POTTER TX- 359 PM CDT WED AUG 27 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CARSON... NORTHEASTERN POTTER...SOUTHEASTERN MOORE AND SOUTHWESTERN HUTCHINSON COUNTIES UNTIL 500 PM CDT... AT 355 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 5 MILES SOUTH OF LAKE MEREDITH...OR 15 MILES SOUTHWEST OF BORGER...MOVING NORTHEAST AT 15 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... LAKE MEREDITH... SANFORD... FRITCH... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN. LAT...LON 3581 10165 3571 10139 3547 10160 3555 10179 TIME...MOT...LOC 2059Z 209DEG 13KT 3559 10164 KB
Special weather statement, Aug 27, 4:13 PM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 413 PM CDT WED AUG 27 2014 OKZ002-003-272200- BEAVER OK-TEXAS OK- 413 PM CDT WED AUG 27 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BEAVER AND EASTERN TEXAS COUNTIES UNTIL 500 PM CDT... AT 411 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 8 MILES EAST OF HARDESTY...OR 20 MILES NORTHWEST OF PERRYTON...MOVING NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... TURPIN... MOCANE... FLORIS... BOYD... TYRONE... HARDESTY... BAKER... ADAMS... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3689 10049 3651 10099 3662 10125 3700 10109 TIME...MOT...LOC 2113Z 221DEG 23KT 3661 10103 LG
Special weather statement, Aug 27, 6:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 621 PM CDT WED AUG 27 2014 OKZ003-280000- BEAVER OK- 621 PM CDT WED AUG 27 2014 ...SIGNIFICANT WEATHER ADVISORY FOR BEAVER COUNTY UNTIL 700 PM CDT... AT 618 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF BALKO...OR 15 MILES NORTHEAST OF PERRYTON...MOVING NORTH AT 35 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... BEAVER... MOCANE... KNOWLES... FORGAN... FLORIS... ELMWOOD... BALKO... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3650 10039 3650 10077 3700 10070 3700 10001 TIME...MOT...LOC 2321Z 196DEG 29KT 3658 10063 LG
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 2:52 AM CDT | Special Weather Statement | AMA | Lipscomb | 53 min |
| Aug 27, 3:33 AM CDT | Areal Flood Advisory | AMA | Lipscomb, Ochiltree | 3 hr |
| Aug 27, 3:56 AM CDT | Flash Flood Warning | AMA | Gray, Hemphill, Lipscomb, Ochiltree, Roberts, Wheeler | 4 hr |
| Aug 27, 2:58 PM CDT | Special Weather Statement | AMA | Ochiltree | 47 min |
| Aug 27, 3:19 PM CDT | Special Weather Statement | AMA | Potter | 41 min |
| Aug 27, 3:32 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb, Ochiltree | 35 min |
| Aug 27, 3:34 PM CDT | Special Weather Statement | AMA | Wheeler | 56 min |
| Aug 27, 3:59 PM CDT | Special Weather Statement | AMA | Hutchinson | 61 min |
| Aug 27, 3:47 PM CDT | Special Weather Statement | AMA | Texas | 43 min |
| Aug 27, 4:13 PM CDT | Special Weather Statement | AMA | Beaver | 47 min |
| Aug 27, 6:43 PM CDT | Special Weather Statement | AMA | Beaver | 47 min |
Nearby
Special Weather Statements in Oklahoma, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.